Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 1, 2020, 3:21 AM EST. It took effect at Feb 2, 2020, 1:00 AM EST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 3:21 AM EST (08:21 UTC)
- In effect from
- Feb 2, 2020, 1:00 AM EST
- Expired
- Feb 3, 2020, 10:00 PM EST
- In force
- 45 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
001 WHUS71 KOKX 010821 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 321 AM EST Sat Feb 1 2020 ANZ350-353-355-012130- /O.NEW.KOKX.SC.Y.0013.200202T0600Z-200202T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 321 AM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and seas 4 to 6 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...From 1 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
9 follow-up statements
881 WHUS71 KOKX 012029 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 329 PM EST Sat Feb 1 2020 ANZ350-353-355-020915- /O.EXT.KOKX.SC.Y.0013.200202T0600Z-200203T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 329 PM EST Sat Feb 1 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM SUNDAY TO 6 AM EST MONDAY... * WHAT...West winds 10 to 20 kt, with gusts up to 25 kt Sunday night, and seas 3 to 6 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...From 1 AM Sunday to 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
367 WHUS71 KOKX 020819 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 319 AM EST Sun Feb 2 2020 ANZ350-353-355-022130- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 319 AM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and seas 3 to 6 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
685 WHUS71 KOKX 022025 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 325 PM EST Sun Feb 2 2020 ANZ350-030530- /O.EXT.KOKX.SC.Y.0013.000000T0000Z-200204T0500Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 325 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and seas 3 to 6 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-030530- /O.EXT.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 325 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and seas 3 to 6 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-030530- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 325 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and seas 3 to 6 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
602 WHUS71 KOKX 030224 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 924 PM EST Sun Feb 2 2020 ANZ355-031100- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 924 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and seas 3 to 6 feet. * WHERE...The ocean waters from Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-031115- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0500Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 924 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and seas 3 to 6 feet. * WHERE...The ocean waters from Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-031115- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 924 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt tonight and seas 3 to 6 feet. * WHERE...The ocean waters from Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
667 WHUS71 KOKX 030434 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1134 PM EST Sun Feb 2 2020 ANZ355-030545- /O.CAN.KOKX.SC.Y.0013.000000T0000Z-200203T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1134 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are no longer expected to reach Advisory levels. Therefore, the Small Craft Advisory has been cancelled. $$ ANZ353-030900- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1134 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. The strongest winds and highest seas will occur on Monday. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-030900- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0500Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1134 PM EST Sun Feb 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. The strongest winds and highest seas will occur on Monday. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until midnight EST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
914 WHUS71 KOKX 030827 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 327 AM EST Mon Feb 3 2020 ANZ350-032100- /O.EXT.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 327 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-032100- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 327 AM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
678 WHUS71 KOKX 032039 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 339 PM EST Mon Feb 3 2020 ANZ353-032300- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 339 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 10 to 15 kt with gusts up to 20 kt and seas 4 to 6 feet. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-040300- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 339 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
493 WHUS71 KOKX 032236 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 536 PM EST Mon Feb 3 2020 ANZ353-032345- /O.CAN.KOKX.SC.Y.0013.000000T0000Z-200203T2300Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 536 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 5 ft. $$ ANZ350-040300- /O.CON.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 536 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 5 to 15 kt and seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
781 WHUS71 KOKX 040302 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1002 PM EST Mon Feb 3 2020 ANZ350-040415- /O.EXP.KOKX.SC.Y.0013.000000T0000Z-200204T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1002 PM EST Mon Feb 3 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Seas have fallen below small craft criteria, thus the small craft advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 1, 12:44 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Feb 1, 12:44 AM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service New York NY 1244 AM EST Sat Feb 1 2020 .SYNOPSIS... Developing low pressure along the Mid Atlantic and southeast coast will pass well to the south and east tonight into Saturday night. Weak high pressure returns to the area Sunday and Monday, then moves east on Tuesday. A frontal system approaches mid-week, stalling near the area into the end of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A band of light rain continues to move east across Long Island and southeast Connecticut in response to an upper level jet streak and weak wave of low pressure offshore. Any lingering rain should end over the next 1-2 hours, leaving the rest of the night dry and overcast. With light winds and the earlier rain, patchy fog is possible overnight into early this morning. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... The pattern remains progressive with precipitation ending across the far eastern zones by 12Z Saturday. However, the northern stream energy will be lagging in the longwave trough. And while the trough is progressive, passage of the trough axis will be late Saturday night. With energies rotating through the trough, will maintain slight chance probabilities for rain showers or sprinkles Saturday and rain of snow showers or sprinkle or flurries Saturday night. Depending on the strength of the energy and amplitude of the northern trough measurable precipitation will be possible Saturday night, only a few hundredths. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Some lingering rain and/or snow showers for eastern areas on Sunday morning are possible as the upper level shortwave associated with the frontal system moves through. Otherwise, conditions will be dry expected for Sunday afternoon as weak high pressure builds in. A weak cold front passes the north Sunday night. There may be just enough lift for some precipitation, so added a slight chance for rain and/or snow showers Sunday night. Conditions should remain dry Monday and Monday night with weak high pressure in control. A cold front approaches Monday night into Tuesday, which then is forecast to stall over or near the area from mid-week into the end of next week. Therefore, an unsettled period is expected. During this time frame, a couple of areas of low pressure will form along the boundary and ride northeast. Heavier precipitation is possible as the lows track over the forecast area. However, there is still a great deal of uncertainty with exactly where the lows will track. As for precipitation type during this time frame, it will largely be liquid, as there is lack of any really cold air, especially with the jet stream remaining to the north of the area and the region being mostly in the warm sector of the frontal system. Far interior sections have the best chances for a wintry mix as there is a better chance this area will lie north of the cold front. Again, this far out, there is large uncertainty as to where that cold front will lie. Temperatures will be above to well above normal through the long term period. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... Low pressure passes well south and east of Long Island through Saturday evening. Lingering -RA will push east of GON through 07z. Conditions will also continue lowering to MVFR early this morning. IFR then becomes possible after 08z in ceilings and visibilities. There is a low chance that visibilities fall to LIFR briefly around day break. MVFR conditions should continue through much of the day and should continue tonight. Some improvement is possible after 00z. There is a small chance for a rain or snow shower as well after 00z. Light and/or variable winds continue through the day. A light NE flow around 5 kt may develop in the morning at city terminals, which could go around to the SE in the afternoon. A light NW flow develops tonight. .OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY... .Saturday Night...MVFR. Slight chance of light rain or snow showers. .Sunday...VFR. W winds G20kt mainly in the afternoon. .Monday...VFR. .Tuesday...Mainly VFR. Slight chance of showers. .Wednesday...MVFR or lower as rain becomes likely in the evening. && .MARINE... A weak pressure gradient force will be across the waters tonight through Saturday night as high pressure weakens as developing low pressure passes well to the south and east of the forecast waters. As the low deepens Saturday night, northwesterly winds will be increasing, however, winds and gusts are expected to remain below SCA levels. Ocean seas may build to minimal SCA levels by late Saturday night. At this time will not issue an advisory on the ocean waters as this is late in the third period, with conditions continuing into Sunday. Waves continue to build to 5 to 6 ft on the ocean waters Sunday into Sunday night then begin to diminish Monday, coming down below 5 ft Monday night. Wind gusts of 25 to 30 kt on the ocean waters are possible Sunday night. Thereafter, SCA conditions are possible on the ocean waters as a frontal system approaches and becomes stationary. && .HYDROLOGY... No hydrologic impacts are expected this weekend and early next week. 1 to 2 inches of rainfall is possible from the mid to late week time frame. This will fall over a prolonged period of time and is not expected to cause an significant hydrological impacts. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is still operating at reduced power. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...JP/19 NEAR TERM...FEB/DS SHORT TERM...19 LONG TERM...JP AVIATION...DS/JC MARINE...JP/19 HYDROLOGY...JP/19 EQUIPMENT...
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:30 AM EST | Dense Fog Advisory | OKX | Suffolk | 5 hr |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.